Tornadoes · United States · Tennessee · 2009
EF1 tornado, Johnsons Xrds, Tennessee, April 10, 2009
This EF1 tornado ran 0.6 miles across Sumner County on April 10, 2009, touching down at 12:49 PM CDT and reaching 50 yards wide. It killed nobody, and did $200,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF1
- Date
- April 10, 2009
- Touchdown
- 12:49 PM CDT (17:49 UTC)
- Lifted
- 12:50 PM CDT (17:50 UTC)
- On the ground
- 1 minutes
- Path length
- 0.6 miles (1.0 km)
- Path width
- 50 yards (46 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $200,000
- County
- Sumner County
- Touchdown point
- 36.493, -86.586
- Lift-off point
- 36.494, -86.567
- Record number
- 0904101149-01
What the Weather Service recorded
A strong upper level storm system moved across Middle Tennessee triggering early morning severe thunderstorms along with a line of severe thunderstorms that moved west to east across the entire mid state from the late morning hours through mid afternoon. This resulted in 10 tornadoes across the mid state, with one being an EF4 Tornado in Murfreesboro in Rutherford County.
Damage occurred near the intersection of Highways 25 and 76. Four frame homes, per newspaper report, and a mobile home suffered significant roof damage along Creekmore Road. Numerous trees were snapped or uprooted. Per newspaper report, numerous power lines were downed.|The path length of the tornado was 0.6 mile with a maximum path width of 50 yards. The damage was rated EF-1 in intensity, with maximum wind speeds around 100 mph.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
20 minutes of warning. NWS OHX issued a tornado warning for this county at 17:29 UTC, 20 minutes before the tornado touched down, in force until 18:15 UTC.
The county was under a tornado watch, issued at 16:34 UTC and running to 20:44 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 06:22 UTC | 10:34 UTC | Severe Thunderstorm Watch | OHX |
| 08:54 UTC | 09:30 UTC | Severe Thunderstorm Warning | OHX |
| 13:55 UTC | 16:34 UTC | Tornado Watch | OHX |
| 16:34 UTC | 20:44 UTC | Tornado Watch | OHX |
| 17:29 UTC | 18:15 UTC | Tornado Warning | OHX |
| 17:52 UTC | 18:15 UTC | Tornado Warning | OHX |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.10 chance of a tornado within 25 miles. The outlook in force was issued at 18:45 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the tornado touched down at Apr 10, 10:55 AM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Apr 10, 10:55 AM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1055 AM CDT FRI APR 10 2009 .DISCUSSION... ZONE PACKAGE LOOKS FINE. SVR STORMS HAVE CROSSED THE TENNESSEE RIVER WITH THE AREA OF STORMS MOVING EWD AT 35-40 MPH. INDIVIDUAL STORMS ARE MOVING NEWD AT ABOUT THE SAME SPEED. CURRENT MOVEMENT WOULD BRING STORMS INTO WRN DAVIDSON BY 1140AM. COLD FRONT BEHIND THE STORMS IS EXPECTED TO PUSH INTO WRN MIDDLE TENNESSEE BY 3 PM WITH FRONT OUT OF THE PLATEAU BY 8 PM. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && JLM
Hazardous weather outlook, Apr 10, 5:02 AM CDT, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 502 AM CDT FRI APR 10 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-111015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 502 AM CDT FRI APR 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING...AS A STRONG COLD FRONT PASSES. WHILE DAMAGING WIND AND LARGE HAIL MAY OCCUR... EXPECTED SUPERCELLS MAY PRODUCE ISOLATED TORNADOES AS WELL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE MONDAY AND MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED TODAY. 07
In the hours before
Local storm report, Apr 10, 11:52 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1152 AM CDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 AM TSTM WND DMG CAMDEN 36.06N 88.10W
04/10/2009 BENTON TN LAW ENFORCEMENT
ONE TRAILOR WAS DESTROYED ON HARMON CREEK ROAD. NUMEROUS
TREES WERE REPORTED DOWN IN NORTHERN PORTIONS OF THE
COUNTY.
&&
JBWLocal storm report, Apr 10, 11:53 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
1153 AM CDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 AM TSTM WND DMG 4 S HOHENWALD 35.49N 87.56W
04/10/2009 LEWIS TN CO-OP OBSERVER
TREES DOWN ON POWER LINES, WITH POWER OUTAGES.
0445 AM TSTM WND DMG 5 SSE COLUMBIA 35.56N 87.01W
04/10/2009 MAURY TN FIRE DEPT/RESCUE
MULTIPLE TREES WERE REPORTED DOWN COUNTY WIDE. THE MOST
CONCENTRATED DAMAGE WAS ON VALLEY CREEK ROAD WEST OF
CULLEOKA WHERE NUMEROUS TREES WERE SNAPPED OFF ALOFT AND
SIDING OF A ROOF OF A HOUSE TAKEN OFF. DAMAGE PATH
ASSOCIATED WITH THIS ESTIMATED AT 300 YARDS WIDE AND ONE
HALF MILE LONG.
0838 AM HAIL CLARKSVILLE 36.56N 87.35W
04/10/2009 M0.50 INCH MONTGOMERY TN PUBLIC
MARBLE SIZE HAIL REPORTED BY COCORAHS OBSERVER IN
CLARKSVILLE.
0912 AM HAIL 2 ESE ALGOOD 36.19N 85.41W
04/10/2009 M0.50 INCH PUTNAM TN TRAINED SPOTTER
PEA TO MARBLE SIZE HAIL IN ALGOOD SUBDIVISION OF
SHENANDOAH.
1035 AM HAIL 1 SE BIG SANDY 36.22N 88.07W
04/10/2009 E0.25 INCH BENTON TN EMERGENCY MNGR
PEA SIZE HAIL OCCURRING JUST SOUTHEAST OF BIG SANDY
REPORTED BY EMERGENCY MANAGER THROUGH NAWAS.
1045 AM TSTM WND DMG 6 W CAMDEN 36.06N 88.21W
04/10/2009 CARROLL TN EMERGENCY MNGR
ROOF DAMAGE AND TREES DOWN WEST OF CAMDEN.
1104 AM HAIL TENNESSEE RIDGE 36.32N 87.76W
04/10/2009 E0.75 INCH HOUSTON TN LAW ENFORCEMENT
PENNY SIZE HAIL REPORTED IN TENNESSEE RIDGE.
1110 AM TSTM WND DMG CAMDEN 36.06N 88.10W
04/10/2009 BENTON TN LAW ENFORCEMENT
ONE TRAILOR WAS DESTROYED ON HARMON CREEK ROAD. NUMEROUS
TREES WERE REPORTED DOWN IN NORTHERN PORTIONS OF THE
COUNTY.
1128 AM HAIL WAVERLY 36.09N 87.79W
04/10/2009 E0.75 INCH HUMPHREYS TN TRAINED SPOTTER
PENNY SIZE HAIL REPORTED ON INTERSTATE 40 NEAR WAVERLY BY
SPOTTER.
1134 AM HAIL COLUMBIA 35.62N 87.05W
04/10/2009 M0.75 INCH MAURY TN PUBLIC
PENNY SIZE HAIL WAS REPORTED IN COLUMBIA.
1144 AM HAIL 3 SW CLARKSVILLE 36.53N 87.39W
04/10/2009 E0.75 INCH MONTGOMERY TN TRAINED SPOTTER
PENNY SIZE HAIL REPORTED IN THE CUNNINGHAM COMMUNITY
SOUTHWEST OF CLARKSVILLE.
&&
JBWLocal storm report, Apr 10, 11:57 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1157 AM CDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1152 AM HAIL 3 W HOHENWALD 35.55N 87.61W
04/10/2009 E1.00 INCH LEWIS TN TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED WEST OF HOHENWALD.
&&
LAROSASpecial weather statement, Apr 10, 11:59 AM CDT, 50 minutes before
...THIS IS A PARTICULARLY DANGEROUS SITUATION... THE SEVERE STORMS PREDICTION CENTER IN NORMAL OKLAHOMA HAS ISSUED TORNADO WATCH NUMBER 132 FOR MUCH OF MIDDLE TENNESSEE. THE WATCH IS EAST OF A LINE FROM PORTLAND TENNESSEE TO LAWRENCEBURG TENNESSEE EFFECTIVE THIS FRIDAY MORNING AND EVENING FROM 1125 AM UNTIL 700 PM CDT. DESTRUCTIVE TORNADOES...LARGE HAIL TO 3 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 80 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS. REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. JLM
Local storm report, Apr 10, 12:36 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1236 PM CDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM HAIL 2 SW SMYRNA 33.85N 84.54W
04/10/2009 E1.75 INCH XXX XX TRAINED SPOTTER
HAIL REPORTED BY SPOTTER ON JEWELL AVE IN SMYRNA
1228 PM HAIL 2 NW PULASKI 37.24N 89.23W
04/10/2009 E0.88 INCH XXX XX TRAINED SPOTTER
HAIL REPORTED AT 8076 COLUMBIA HIGHWAY NEAR PULASKI.
&&
JLMLocal storm report, Apr 10, 12:36 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1236 PM CDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM HAIL 2 SW SMYRNA 33.85N 84.54W
04/10/2009 E1.75 INCH RUTHERFORD TN TRAINED SPOTTER
HAIL REPORTED BY SPOTTER ON JEWELL AVE IN SMYRNA
1228 PM HAIL 2 NW PULASKI 37.24N 89.23W
04/10/2009 E0.88 INCH GILES TN TRAINED SPOTTER
HAIL REPORTED AT 8076 COLUMBIA HIGHWAY NEAR PULASKI.
&&
JLMThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Nashville Metro, TN (KBNA), 12:00Z
5.8 hours before the tornado, 40 km from the path. April 10, 2009.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -78085 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 1414 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 4.3 K/km
Nashville Metro, TN (KBNA), 00:00Z
6.2 hours after it, 40 km from the path. April 11, 2009.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -3 J/kg
- Surface CAPE
- 23 J/kg
- Mixed-layer LCL
- 972 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 6.4 K/km
The surface observations
Nashville Metro (BNA), 43 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 15:53 UTC | 63 | 57 | 170° 12 kt | 1006.4 | ||
| 16:53 UTC | 65 | 59 | 160° 10 kt | 1004.7 | ||
| 17:14 UTC | 64.4 | 59 | 150° 12 kt | 1004.4 | -TSRA | |
| 17:53 UTC | 65 | 56 | 260° 21 kt | 32 | 1005.1 | TSRA |
| 18:01 UTC | 62.6 | 53.6 | 230° 17 kt | 34 | 1005.1 | -TSRA |
| 18:08 UTC | 62.6 | 53.6 | 240° 17 kt | 28 | 1005.4 | TSRA |
| 18:53 UTC | 62 | 54 | 190° 7 kt | 1004.1 | TS | |
| 19:34 UTC | 64.4 | 55.4 | 250° 8 kt | 1004.7 |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Nashville radar (KOHX), 27 km away, was scanning. The volume nearest the touchdown began at 17:48 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 17:20 UTC | HAIL 0.25 | La Vergne | Rutherford, TN | PEA SIZE HAIL WAS REPORTED IN LAVERGNE. |
| 17:25 UTC | HAIL 1.75 | 2 Sw Smyrna | Rutherford, TN | HAIL REPORTED BY SPOTTER ON JEWELL AVE IN SMYRNA |
| 17:26 UTC | FUNNEL CLOUD | 5 Nw Goodlettsville | Davidson, TN | FUNNEL CLOUD WAS REPORTED IN COOPERTOWN ALONG WITH PEA SIZE HAIL. |
| 17:26 UTC | HAIL 1.75 | 10 Nw Murfreesboro | Rutherford, TN | GOLF BALL SIZE HAIL WAS REPORTED IN SMYRNA. |
| 17:49 UTC | HAIL 0.88 | Nashville | Davidson, TN | NICKEL SIZE HAIL WAS REPORTED ON CHURCH STREET. |
| 17:50 UTC | TORNADO | 12 S Lebanon | Wilson, TN | POSSIBLE TORNADO ON GROUND NEAR THE WILSON...RUTHERFORD COUNTY LINE. |
| 17:52 UTC | TORNADO | 5 Ssw Portland | Sumner, TN | EF-1 TORNADO TOUCHDOWN CONFIRMED ALONG CREEKMOORE ROAD NEAR THE JOHNSONS CROSSROADS COMMUNITY. 3 FRAME HOMES AND 1 MOBILE HOME SUFFERED ROOF DAMAGE AND NUMEROUS TREES WERE SNAPPED. TIME BASED ON RADAR. |
| 18:05 UTC | TSTM WND DMG | Portland | Sumner, TN | ON HIGHWAY 52...BETWEEN PORTLAND AND WESTMORELAND...ON CRESSVILLE ROAD...TWO ROOFS OF HOMES DAMAGED. |
| 19:05 UTC | HAIL 0.75 | Westmoreland | Sumner, TN | SUMMER COUNTY SHERIFF OFFICERS REPORTED PENNY SIZE HAIL IN THE WESTMORELAND AREA. |
| 19:10 UTC | TSTM WND DMG | 10 Se Portland | Sumner, TN | DAMAGE REPORT UPDATE TO RESIDENCES IN THE VICINITY OF 148 CREEKMORE ROAD. TOTAL STRUCTURES THAT WERE DAMAGED INCLUDED 3 FRAMEBUILT RESIDENCES AND ONE MOBILE HOME. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2009 tornado in TennesseeEvery tornado in Tennessee since 1950Warnings in force in Tennessee nowThe forecast where you are
The other tornadoes of April 10, 2009
63 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| April 10 | 1:27 AM CDT | EF1 | Richland Parish, LA | 4.4 | 100 | $10,000 | ||
| April 10 | 5:38 AM CDT | EF0 | Marshall, AL | 2.0 | 200 | $16,000 | ||
| April 10 | 10:41 AM CDT | EF1 | Benton, TN | 4.0 | 75 | $500,000 | ||
| April 10 | 10:50 AM CDT | EF0 | Humphreys, TN | 1.0 | 25 | $10,000 | ||
| April 10 | 10:59 AM CDT | EF1 | Humphreys, TN | 12.0 | 300 | $200,000 | ||
| April 10 | 11:16 AM CDT | EF0 | Calloway, KY | 0.3 | 75 | $200,000 | ||
| April 10 | 11:45 AM CDT | EF1 | Lyon, KY | 0.3 | 50 | 1 | $70,000 | |
| April 10 | 11:47 AM CDT | EF0 | Christian, KY | 1.6 | 50 | $14,000 | ||
| April 10 | 11:54 AM CDT | EF3 | Hopkins, KY | 2.0 | 75 | 2 | $152,000 | |
| April 10 | 12:19 PM CDT | EF4 | Murfreesboro tornado, TN | 23.3 | 750 | 2 | 58 | $100 million |
| April 10 | 12:58 PM CDT | EF0 | Rutherford, TN | 0.2 | 25 | $5,000 | ||
| April 10 | 1:01 PM CDT | EF1 | Rutherford, TN | 3.7 | 100 | $60,000 | ||
| April 10 | 1:19 PM CDT | EF0 | Cannon, TN | 0.8 | 75 | $10,000 | ||
| April 10 | 1:59 PM CDT | EF0 | Limestone, AL | 0.2 | 10 | $20,000 | ||
| April 10 | 3:13 PM EDT | EF1 | Lincoln, KY | 7.5 | 100 | $140,000 | ||
| April 10 | 2:18 PM CDT | EF0 | Coffee, TN | 0.3 | 25 | |||
| April 10 | 2:22 PM CDT | EF1 | Putnam, TN | 6.0 | 100 | $100,000 | ||
| April 10 | 3:02 PM CDT | EF2 | Sequatchie, TN | 5.0 | 175 | $100,000 | ||
| April 10 | 3:02 PM CDT | EF3 | Marshall, AL | 32.5 | 440 | 5 | ||
| April 10 | 3:05 PM CDT | EF1 | Sequatchie, TN | 0.2 | 40 | $15,000 | ||
| April 10 | 4:23 PM EDT | EF1 | Hamilton, TN | 0.5 | 30 | $50,000 | ||
| April 10 | 5:00 PM EDT | EF2 | Chattooga, GA | 0.3 | 200 | $900,000 | ||
| April 10 | 6:04 PM EDT | EF1 | Pickens, GA | 3.4 | 440 | $25,000 | ||
| April 10 | 6:30 PM EDT | EF0 | Oconee, SC | 0.1 | 30 | |||
| April 10 | 6:53 PM EDT | EF2 | Franklin, GA | 9.5 | 200 | |||
| April 10 | 6:57 PM EDT | EF1 | Forsyth, GA | 0.2 | 200 | $200,000 | ||
| April 10 | 7:23 PM EDT | EF1 | Anderson, SC | 2.8 | 400 | $300,000 | ||
| April 10 | 7:50 PM EDT | EF0 | Anderson, SC | 1.6 | 100 | |||
| April 10 | 7:12 PM CDT | EF1 | Tallapoosa, AL | 10.1 | 250 | $52,000 | ||
| April 10 | 8:23 PM EDT | EF1 | Abbeville, SC | 1.2 | 200 | $50,000 | ||
| April 10 | 8:28 PM EDT | EF2 | Abbeville, SC | 6.7 | 300 | 2 | $1.0 million | |
| April 10 | 7:30 PM CDT | EF1 | Lee, AL | 5.5 | 300 | $150,000 | ||
| April 10 | 8:32 PM EDT | EF1 | Union, SC | 3.9 | 350 | $400,000 | ||
| April 10 | 8:41 PM EDT | EF1 | Greenwood, SC | 4.6 | 200 | $200,000 | ||
| April 10 | 8:43 PM EDT | EF1 | Greenwood, SC | 2.6 | 200 | $300,000 | ||
| April 10 | 7:51 PM CDT | EF1 | Lee, AL | 2.2 | 100 | $30,000 | ||
| April 10 | 8:04 PM CDT | EF1 | Russell, AL | 5.9 | 150 | $10,000 | ||
| April 10 | 8:19 PM CDT | EF1 | Russell, AL | 1.0 | 50 | 2 | $120,000 | |
| April 10 | 8:26 PM CDT | EF1 | Macon, AL | 25.5 | 440 | $210,000 | ||
| April 10 | 9:46 PM EDT | EF1 | Chattahoochee, GA | 3.7 | 440 | $100,000 | ||
| April 10 | 8:48 PM CDT | EF1 | Montgomery, AL | 26.1 | 440 | $366,000 | ||
| April 10 | 9:53 PM EDT | EF0 | McDuffie, GA | 0.4 | 40 | $72,000 | ||
| April 10 | 10:00 PM EDT | EF1 | Chattahoochee, GA | 3.7 | 100 | $150,000 | ||
| April 10 | 10:19 PM EDT | EF0 | Hancock, GA | 1.1 | 33 | $10,000 | ||
| April 10 | 9:20 PM CDT | EF1 | Russell, AL | 0.5 | 150 | 1 | $50,000 | |
| April 10 | 10:23 PM EDT | EF0 | Hancock, GA | 0.3 | 33 | $7,000 | ||
| April 10 | 10:28 PM EDT | EF3 | Hancock, GA | 6.8 | 880 | 1 | $500,000 | |
| April 10 | 10:30 PM EDT | EF3 | Columbia, GA | 17.7 | 880 | 12 | $6.0 million | |
| April 10 | 10:56 PM EDT | EF0 | Glascock, GA | 0.3 | 150 | $4,000 | ||
| April 10 | 10:57 PM EDT | EF3 | Aiken, SC | 14.6 | 880 | 14 | $5.0 million | |
| April 10 | 11:00 PM EDT | EF1 | Sumter, GA | 25.1 | 250 | $380,000 | ||
| April 10 | 11:20 PM EDT | EF0 | Dooly, GA | 5.5 | 100 | $50,000 | ||
| April 10 | 11:34 PM EDT | EF3 | Burke, GA | 26.3 | 880 | 4 | $3.0 million | |
| April 10 | 11:40 PM EDT | EF1 | Sumter, GA | 1.2 | 200 | $5,000 | ||
| April 10 | 12:02 AM EDT | EF1 | Glascock, GA | 4.6 | 200 | $102,000 | ||
| April 10 | 12:15 AM EDT | EF1 | Sumter, GA | 2.9 | 200 | $1.0 million | ||
| April 10 | 12:17 AM EDT | EF0 | Barnwell, SC | 0.1 | 100 | |||
| April 10 | 12:23 AM EDT | EF1 | Crisp, GA | 25.3 | 200 | $700,000 | ||
| April 10 | 12:24 AM EDT | EF1 | Terrell, GA | 0.6 | 100 | $300,000 | ||
| April 10 | 12:26 AM EDT | EF1 | Allendale, SC | 1.2 | 300 | $1.0 million |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.